MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional nc trek device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery.The 4.00x20mm nc trek balloon dilatation catheter (bdc) was prepped outside the anatomy and the contrast mix ratio was 50/50.The bdc was inflated once to dilate the artery.After inflation, the balloon failed to deflate and could not be retrieved into the guiding catheter and could not advance further in the radial artery.A surgeon was called and a cut down was performed to retrieve the balloon from the radial artery.A second 4.00x20mm nc trek bdc was also prepped outside the anatomy and the contrast mix ratio was 50/50.The bdc was advanced through a 6f guiding catheter through access on the other side via the left radial artery.The bdc was inflated five times at 20 atmospheres.Although negative pressure was held for 15 seconds, the bdc only partially deflated.The bdc was able to be retracted into the guiding catheter and both were removed from the patient anatomy as a single unit.The procedure was successfully completed with the patient in good condition.There were no adverse patient sequela and a procedural delay of three hours occurred due to the surgical intervention for the first trek balloon.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem was unable to be confirmed however the lot is associated with a potential product quality issue related to manufacturing.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified two other similar incidents from this lot.One sterile/unused device was returned and tested.The balloon catheter was pressurized to the rated burst pressure (rbp) of 18 atmospheres and the balloon fully inflated.The deflation times met specification and the balloon folded flat all three times.The complaint investigation determined the reported deflation problem is related to a potential manufacturing issue associated with deflation issues.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10373935
Report Number2024168-2020-06577
Device Sequence Number2686901
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number00121G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER: 6F SHEATH